Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2012, 1:49 PM CDT for St. Clair County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 1:49 PM CDT (18:49 UTC)
- Expired
- Jul 8, 2012, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS53 KSGF 081849
SVRSGF
MOC185-081930-
/O.NEW.KSGF.SV.W.0156.120708T1849Z-120708T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 230 PM CDT
* AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF LOWRY CITY...AND MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
LOWRY CITY.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 9357 3804 9354 3812 9383 3821 9378
TIME...MOT...LOC 1849Z 011DEG 7KT 3818 9365
HAIL...0.88IN
WIND...60 MPH
$$
WISE2 follow-up statements
603
WWUS53 KSGF 081901
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT SUN JUL 8 2012
MOC185-081930-
/O.CON.KSGF.SV.W.0156.000000T0000Z-120708T1930Z/
ST. CLAIR MO-
201 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ST. CLAIR COUNTY UNTIL 230 PM CDT...
AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWRY CITY...
AND MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
LOWRY CITY.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 9357 3804 9354 3812 9383 3821 9378
TIME...MOT...LOC 1901Z 011DEG 7KT 3816 9366
HAIL...0.88IN
WIND...60 MPH
$$
WISE434 WWUS53 KSGF 081929 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT SUN JUL 8 2012 MOC185-081940- /O.EXP.KSGF.SV.W.0156.000000T0000Z-120708T1930Z/ ST. CLAIR MO- 229 PM CDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. CLAIR COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3821 9357 3804 9354 3812 9383 3821 9378 TIME...MOT...LOC 1930Z 011DEG 7KT 3810 9367 $$ WISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:35 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 8, 12:35 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT SUN JUL 8 2012
...UPDATE TO AVIATION...
.UPDATE...
TEMPERATURES ARE ONCE AGAIN QUICKLY WARMING ACROSS THE AREA AT
MIDDAY. TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 80S TO
THE LOWER 90S. TEMPERATURES WILL WARM INTO THE MIDDLE TO UPPER
90S THIS AFTERNOON. A FEW LOCATIONS MAY APPROACH THE 100 DEGREE
MARK...ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI. DEWPOINTS ARE
ALSO MIXING AGAIN TODAY AND HAVE LOWERED VALUES ACROSS THE
SOUTHERN PORTIONS OF THE FORECAST AREA. A WEAK COLD FRONT IS
LOCATED NEAR THE NORTHERN PORTIONS OF THE FORECAST AREA AND WILL
RESULT IN SLIGHTLY HIGH DEWPOINTS VALUES THERE. AS A RESULT HEAT
INDEX VALUES WILL GENERALLY TOP OUT IN THE 100 TO 105 DEGREE
RANGE.
INSTABILITY IS INCREASING WITH THE HEATING OF THE DAY. MODELS ARE A
TAD TOO HIGH ON SURFACE DEWPOINTS AND ARE THEREFORE TOO FAST IN
ERODING THE CAP. WITH CONTINUED HEATING THE CAP WILL WEAKEN THIS
AFTERNOON BUT LIKELY CLOSER TO 2 PM. THERE IS A WEAK COLD FRONT
THAT HAS STALLED FROM EAST CENTRAL KANSAS TO THE EAST ACROSS
CENTRAL MISSOURI. CONVERGENCE SHOULD BEING TO INCREASE ALONG THIS
BOUNDARY THIS AFTERNOON. ALSO...AN UPPER LEVEL DISTURBANCE IS
APPROACHING THE AREA FROM THE SOUTHEAST. THESE FEATURES SHOULD
SPARK SCATTERED THUNDERSTORMS AREA WIDE. MUCH LIKE YESTERDAY
THERE WILL BE A WIND RISK WITH THE STRONGER STORMS AS THETA-E
DIFFERENCE REMAIN SUPPORTIVE ALONG WITH DRY SUB CLOUD LEVEL AIR.
DEEP LAYER WIND SHEAR IS AGAIN WEAK...SO THESE STORMS WILL BE
PULSE IN NATURE WITH ISOLATED DOWN BURST THE MAIN RISK. THE HAIL
RISK WILL REMAIN MORE LIMITED AS WARM AIR ALOFT AND THE FACT THESE
STORMS WILL BE MORE SHORT LIVED. A FEW OF THE STRONGER STORMS MAY
PRODUCE A FEW HAIL STONES TO THE SIZE OF NICKELS.
UPDATED PRODUCTS HAVE BEEN SENT.
WISE
&&
.DISCUSSION...
WELL...AFTER ADVERTISING SATURDAY AS THE FINAL DAY FOR EXCESSIVE
HEAT...MOTHER NATURE HAS HUMBLED US BY SLOWING THE PROGRESS OF THE
FRONTAL BOUNDARY THAT WILL EVENTUALLY BRING RELIEF TO THE REGION.
THAT FRONT IS SLOWLY MAKING SOUTHERLY PROGRESS THROUGH THE CORN
BELT...AND WILL BEGIN TO MOVE INTO THE CWA LATER THIS EVENING. AN
APPRECIABLE AIR MASS CHANGE...HOWEVER...WILL LAG FOR ANOTHER DAY OR SO.
WHILE GREATER CLOUD COVER TODAY WILL KNOCK 5-8 DEGREES OFF HIGH
TEMPS COMPARED TO SATURDAY...BETTER MOISTURE RETURN FROM THE
SOUTH...AND POOLING OF DEWPOINTS AHEAD OF THE FRONT...WILL RESULT IN
HEAT INDICES BETWEEN 100 AND 105 YET AGAIN TODAY. AS SUCH...A HEAT
ADVISORY WILL BE IN EFFECT FROM 11 AM THROUGH 7 PM TODAY.
WITH BETTER MOISTURE RETURN INTO THE AREA...AN APPROACHING
FRONT...AND AN WEAKENING UPPER LEVEL RIDGE...THUNDERSTORMS CAN BE
EXPECTED ONCE AGAIN TODAY. THE SCENARIO SHOULD BE QUITE SIMILAR AS
ON SATURDAY...WITH MORNING ACCAS PERCOLATING A BIT THROUGH MID TO
LATE MORNING...AND THEN BETTER COVERAGE FROM MIDDAY THROUGH
EVENING. THE ENVIRONMENT SHOULD BE A LITTLE MORE FAVORABLE
TODAY...AND WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE
AREA...COVERAGE OF CONVECTION IS EXPECTED TO BE SOMEWHAT MORE
WIDESPREAD THAN ON SATURDAY. GUSTY WINDS REMAIN A CONCERN DUE TO
SIGNIFICANT THETA-E DIFFERENTIALS...AND AGAIN EXPECT US TO SEE
SEVERAL SEVERE WEATHER REPORTS AS A RESULT.
AS ALLUDED TO ABOVE...THE FRONT WILL MAKE VERY SLOW PROGRESS SOUTH
TONIGHT...WITH ADDITIONAL SHOWERS AND STORMS EXPECTED
MONDAY...ESPECIALLY SOUTH OF INTERSTATE 44. A FEW STRONG TO SEVERE
WIND GUSTS WILL BE POSSIBLE AGAIN MONDAY WITH THOSE STORMS...THOUGH
I THINK A SOMEWHAT COOLER BOUNDARY LAYER OVER THIS AREA WILL LIMIT
THE THREAT TO SOME DEGREE.
A WHOLESALE AIR MASS CHANGE FINALLY MAKES ITS WAY INTO THE CWA FOR
MONDAY NIGHT AND TUESDAY...WITH HIGHS CLOSE TO NORMAL (UPPER 80S TO
AROUND 90) AND DEWPOINTS DROPPING INTO THE LOW 60S AND UPPER 50S.
HEADING INTO THE EXTENDED...HIGH PRESSURE OVER THE GREAT LAKES
SHOULD REMAIN IN CONTROL FOR MOST OF THE REMAINDER OF THE WEEK. THE
FRONTAL BOUNDARY WILL STALL OUT SOUTH OF THE CWA...SO AN ISOLATED
SHOWER ACROSS THE MISSOURI/ARKANSAS STATE LINE ISN'T OUT OF THE
QUESTION...ESPECIALLY LATE IN THE WEEK.
OVERALL...HOWEVER...TEMPERATURES SHOULD REMAIN NEAR NORMAL...WITH
COMFORTABLE DEWPOINTS.
BOXELL
&&
.AVIATION...
THE PRIMARY AVIATION WEATHER IMPACT TODAY WILL BE ANOTHER ROUND
OF AFTERNOON THUNDERSTORMS. WHILE COVERAGE IS NOT EXPECTED TO BE
AS EXTENSIVE AS THE CONVECTION YESTERDAY...A FEW ISOLATED
THUNDERSTORMS MAY BE EXPECTED. ANOTHER ROUND OF THUNDERSTORMS
WILL BE POSSIBLE TOMORROW MORNING AS A COLD FRONT THAT HAS BEEN
INCHING TOWARD THE AREA FROM THE NORTH FINALLY MOVES INTO THE
REGION.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 8, 12:07 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1207 PM CDT SUN JUL 8 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1207 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. SIMILAR TO SATURDAY...SOME STORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS IN EXCESS OF 60 MPH...ALONG WITH PENNY TO QUARTER SIZE HAIL. TEMPERATURES WILL WARM INTO THE MIDDLE TO UPPER 90S THIS AFTERNOON WITH A FEW LOCATIONS ACROSS SOUTH CENTRAL MISSOURI APPROACHING THE 100 DEGREE MARK. INCREASED LOW LEVEL MOISTURE WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF I- 44 MONDAY AND MONDAY NIGHT. AN ISOLATED STORM OR TWO MAY BE STRONG TO SEVERE. THERE WILL BE ADDITIONAL CHANCES FOR ISOLATED THUNDERSTORMS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Jul 8, 1:39 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SUN JUL 8 2012
MOZ067-081915-
ST. CLAIR MO-
139 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. CLAIR COUNTY
UNTIL 215 PM CDT...
AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LOWRY CITY...OR 12 MILES
SOUTHEAST OF CLINTON...MOVING SOUTHWEST AT 10 MPH. WINDS OF 40 TO 50
MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3820 9358 3813 9359 3810 9383 3821 9383
3821 9363
TIME...MOT...LOC 1838Z 047DEG 7KT 3822 9366
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:12 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 16 hr |
| Jul 8, 1:39 PM CDT | Special Weather Statement | SGF | St. Clair | 36 min |
| Jul 8, 2:21 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 49 min |
| Jul 8, 2:58 PM CDT | Areal Flood Advisory | SGF | Miller | 6 hr |
| Jul 8, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 16 min |
| Jul 8, 4:01 PM CDT | Special Weather Statement | SGF | Polk | 29 min |
| Jul 8, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 28 min |
| Jul 8, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 28 min |
| Jul 8, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 31 min |
| Jul 8, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 26 min |
| Jul 8, 6:51 PM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Shannon, Texas, Wright | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.